Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 18, NWS Boston/Norton, MA

June 29, 2019Plymouth County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 29, 2019, 4:48 PM EDT for Plymouth County, Massachusetts. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2019, 4:48 PM EDT (20:48 UTC)
Expired
Jun 29, 2019, 5:30 PM EDT
In force
42 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Plymouth County, MA

The radar

The Boston radar (KBOX), 35 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 5:01 PM EDTTSTM WND DMGPembroke, MATREE AND WIRES DOWN ACROSS ROAD ON PLEASANT STREET
Jun 29, 5:05 PM EDTTSTM WND DMGDuxbury, MATREES AND WIRES DOWN ON KEENE STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 8.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2019-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2019-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-155 J/kg
Mixed-layer LCL
1793 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

578 
WUUS51 KBOX 292048
SVRBOX
MAC023-292130-
/O.NEW.KBOX.SV.W.0018.190629T2048Z-190629T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Boston/Norton MA
448 PM EDT Sat Jun 29 2019

The National Weather Service in Boston/Norton has issued a

* Severe Thunderstorm Warning for...
  Central Plymouth County in southeastern Massachusetts...

* Until 530 PM EDT.

* At 448 PM EDT, a severe thunderstorm was located over Halifax, or
  near Bridgewater, moving east at 35 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Plymouth, Bridgewater, Marshfield, Middleborough, Pembroke,
  Duxbury, Whitman, East Bridgewater, Kingston, Carver, Hanson,
  Halifax and Plympton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4189 7095 4207 7098 4211 7065 4201 7058
      4198 7062 4197 7061 4193 7052 4188 7052
TIME...MOT...LOC 2048Z 266DEG 29KT 4199 7088 

HAIL...0.75IN
WIND...60MPH
 
$$

Belk
1 follow-up statement
136 
WWUS51 KBOX 292121
SVSBOX

Severe Weather Statement
National Weather Service Boston/Norton MA
521 PM EDT Sat Jun 29 2019

MAC023-292130-
/O.CON.KBOX.SV.W.0018.000000T0000Z-190629T2130Z/
Plymouth MA-
521 PM EDT Sat Jun 29 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR EAST CENTRAL PLYMOUTH COUNTY...

At 521 PM EDT, a severe thunderstorm was located near Duxbury, or 7
miles north of Plymouth, moving east at 15 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Plymouth, Marshfield, Duxbury and Kingston. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4188 7053 4188 7057 4193 7072 4210 7075
      4210 7074 4211 7065 4201 7058 4198 7062
      4197 7061 4193 7052
TIME...MOT...LOC 2121Z 280DEG 14KT 4201 7060 

HAIL...0.75IN
WIND...60MPH
 
$$

Belk

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:56 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 29, 2:56 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
256 PM EDT Sat Jun 29 2019

.SYNOPSIS...

Scattered showers and thunderstorms linger into this evening.
Another round of showers and thunderstorms is on tap later Sunday
morning into the afternoon. Otherwise, expect temperatures to start
of seasonable early next week but returning to above normal levels by
the end of the week.  Much of next week will be dry, but the risk
for diurnally driven isolated thunderstorms will increase Thursday
and Friday.  The best chance for more organized showers and
thunderstorms might be next Saturday with the approach of a cold
front.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...

1 pm update ...

*/ Highlights ...

 - Scattered strong to severe thunderstorms expected this
   afternoon into early evening, beginning around 2 pm

 - Main threats will be damaging winds and/or large hail

 - Expect also frequent lightning and heavy downpours with
   potential rainfall rates of 1-2 inches per hour

*/ Discussion ...

The environment is primed, however clouds are limiting daytime
heating and full destabilization. Everything is set, we just
need to pop.

From SPC / RAP mesoanalysis, thermal-instability axis extending
N into the lower CT River Valley collocated immediately W of the
better thetaE axis of deeper moisture and robust precipitable
waters close to 1.75 inches. Roughly 1-2k J/kg 100 mb MLcape
with surface-based just around 3k J/kg beneath an environment of
effective deep layer shear of 30 to 35 kts and low to mid level
lapse rates of around 7C / km. Also seeing some indications of
Dcape approaching 1k J/kg as the boundary layer mixes out across
the lower CT River Valley. Convective indices beginning to top
out. We're just capped at the moment.

Current low to mid 80s just need to warm more so into the mid
to upper 90s to break convective temperature thresholds. But
perhaps the weak cap could be broken by a diffuse, weak wave
currently progressing across the Berkshires as seen per mid-
level deck in the latest satellite, some convective cloud tops
associated, bit of an accompanying H85 speed max and weak H5
trof axis with falling heights. If not, then our thinking is
that the show will emerge on the backside of the mid-level cloud
deck currently sweeping across S New England. Continued thinking
of a start around 2 pm, the pop occurring all of the sudden.

Interesting to see HREF models focus on convection with the weak
wave disturbance for around 2-4 pm across E MA and Boston-metro
while additional activity develops S/W across S CT and S RI for
around the 4-6 pm timeframe. In-between, SE New England,
remains unclear. Also competition with a more robust setup for
PA into NJ where a SEVERE THUNDERSTORM WATCH is in place and the
environment is open for business with sufficient instability
and moisture to continue the strong to severe threat perhaps
that will rob the environment further N with the W/SW flow.

Not too many changes with the forecast at this time. May just have
to wait till we see the whites of its eyes. Will still keep with
a sweeping line of likely PoPs for the afternoon into early evening
with mention of gusty winds, small hail, frequent lightning, and
heavy downpours.

Previous discussion ...

Key to this forecast is the amount of available sunshine which
will allow for boundary layer destabilization. More sunshine,
the higher 2m temperatures and thus breaking the H95 cap which
is evident per 12z Chatham MA sounding (though weaker W with the
12z Albany sounding). Let's break it down.

Falling heights ahead of a H5 trof axis digging S out of Canada,
our forcing mechanism. Subsequent surface pre-frontal boundary is
the lifting focus. Plenty of sub-tropical, deep-layer moisture
with precipitable waters approaching 1.75 inches within a lapse-
rate profile of around 6-7 K/km up through roughly H5-7. Resultant
instability-primed setup with 1-2k J/kg developing with heating of
the day, especially S of the MA-Pike where latest satellite is
showing breaks in the cloud deck and temperatures are warming well
up through the 70s. Marginal, deep-layer shear of 30-35 kts 0-6 km
that is uni-directional westerly, parallel to both corfidi vector
and to 0-6 km mean winds roughly around 25-30 kts. Lastly, some
indication that with daytime heating and boundary layer mixing
that inverted-V profiles develop as well as dCAPE values on the
order of around 750 J/kg.

Thermal and thetaE axes converging out across the lower NY Hudson
River Valley and S New England out ahead of the sweeping pre-frontal
boundary. Convective analysis suggests multi-cellular convection
that will organize into quasi-linear line-echo wave patterns with
perhaps some bowing segments if aforementioned wind vectors, both
shear and mean, align to the rear of the storm. Higher confidence
of wind damage over large hail, however given the environment,
especially shear, rotating storms / embedded mesocyclones are not
out of the question that will support sustained hydrometeor loft,
so not ruling out large hail with robust updraft motion. Very
low risk of a tornado, very low.

Have heightened both PoP grids and weather-grid wording for the
threat of small hail, gusty winds, frequent lightning, and heavy
rainfall. Speaking of, based on the morning convection as well
as a primed environment of deep-layer moisture with H85 dewpoints
exceeding +12C, freezing level heights around 12-14 kft agl, and
precipitable waters to 1.75 inches, despite the progressive storm
motion there remains the threat of 1-2 inch per hour rainfall
rates and subsequent impact of localized flooding.

Looking at a start time around 2 pm for thunderstorm activity
continuing through 8 pm before moving S and offshore, that is if
the consensus of the convective allowing models is correct. Have
high confidence with the probability match means out of the HREF
as it has done fairly well this morning.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...

Highlights...

* Scattered strong to perhaps severe t-storms Sun
* Hail the main threat but locally strong wind gusts possible too
* Localized heavy rain/street flooding also a concern

Details...

Sunday...

Anomalous cold pool aloft/vigorous shortwave drops southeast into
southern New England on Sunday. 500T drop to between -16C and -18C
resulting in fairly steep mid level lapse rates.  Given high temperatures
expected to reach into the 70s and dewpoints of 60+, expect
decent instability. Latest indications are much of the region
may see 1000 to 1500 J/KG of Cape. This coupled with plenty of
forcing/deep layered moisture should result in numerous showers
and thunderstorms, some of which will be strong to severe.

Appears that strong forcing and enough instability should result in
a relatively early show.  Activity should get underway during the
mid to late morning hours and persist into the afternoon.  Given the
unusually cold temperatures aloft, plenty of hail is expected with
these storms.  In fact, given the amount of instability the
potential certainly exists for some severe hail.  While deep layer
shear values will be diminishing, low level lapse rates will be
steep enough for locally strong to damaging wind gusts to be a
secondary concern.  Lastly, a very quick 1 to 2 inches of rain with
any thunderstorms may result in some localized street flooding.

So in a nutshell...numerous showers and thunderstorms are on tap for Sunday.
Some of the storms will become strong to perhaps severe with
hail the main concern and wind the secondary concern. All of
southern New England is at risk, especially across
central/eastern MA and RI where the largest values of 2-5 km
updraft helicity are depicted by many of the CAMs.

Sunday night...

The showers and thunderstorms should wind down Sunday evening as the
vigorous shortwave/cold pool aloft exits the region combined with
the loss of daytime heating.  Will need to keep an eye on the potential
for patchy fog development with the wet ground if the wind
decouples in some locations overnight. Low temperatures will
generally bottom out in the middle 50s to the lower 60s.

&&

.LONG TERM /MONDAY THROUGH FRIDAY/...

Highlights...

* Near normal temperatures early next week trending to above normal
  by the end of the week

* Brief period of showers possible Mon night/Tue am, otherwise dry
  weather dominates much of next week

* Isolated showers/t-storms possible Thu/Fri but areal coverage
  should be rather limited, but the threat may increase by Sat

Details...

Monday through next Saturday...

Upper trough near the Canadian Maritimes early next week will
gradually lift northeast and weaken.  The result will be near normal
temperatures early in the week, but trending to above normal by the
latter half of the week indicated by both GEFS/EPS height fields.
Highs in the lower to middle 80s early in the week will probably
rise to the upper 80s to lower 90s by the end of it.  Of course it
will be cooler at times along the coast with typical marine
influences.

Dry weather should dominate much of next week with little
forcing/deep layer moisture for organized precipitation.  We may see
a few brief showers Mon night/Tue am with a weak cold front.  There
will be the risk for isolated diurnally driven showers/t-storms
Thu/Fri given heat/humidity, but areal coverage should be rather
limited.  Appears a greater risk arrives by next Sat with the
approach of a cold front and better synoptic support.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Sunday Night/...High confidence.

18z update ...

Now ...
Expectation when present mid-level CIGs exit towards 18z that
we'll see initial TSRA begin to fire. Continued concern for all
but the SE-coastal terminals for strong to severe weather threats.

Today ...
VFR prevailing. SW winds around 10 kts with strongest values over
SE New England terminals. But by 18z-02z, SCT TSRA with embedded
+RA possible GR as well as gusty winds around 27020G30KT moving
NW to SE. TEMPO group to prevail confidence. Brief MVFR-IFR
conditions expected with +RA, more than likely 2SM. Behind the
expected line of SCT TSRA expect winds to turn W/NW around 10 kts.

Tonight ...
SCT -SHRA / TSRA exiting the S-coast 00-03z. W winds prevailing
around 5-10 kts. Low-end VFR CIGs however there is the MVFR-IFR
developing overnight across S-coastal MA and RI, especially over
the Cape and Islands. Lower VSBYs possible as well.

Sunday...
Forecast improvement to VFR along the S-coast during the morning
out ahead of an area of SHRA and TSRA. Embedded threats of +RA
and GR. Can't rule out gusty winds around 32020G30KT. Overall low-
end VFR CIGs, however with any stronger TSRA and/or +RA expect
MVFR-IFR conditions. Weather moving out during the later-half of
the day, however low-end VFR CIGs to IFR CIGs linger, especially
across the high terrain and over RI, E/SE MA and E CT.

KBOS Terminal...
Roughly around 19-21z will be monitoring closely for the threat
of TSRA in and around the terminal. Note, forecast back 1 hour
with 18z TAFs.

KBDL Terminal...
Roughly around 20-23z will be monitoring closely for the threat
of TSRA in and around the terminal. A greater risk compared to
KBOS for strong to damaging winds as well as large hail.

Outlook /Monday through Wednesday/...Moderate to high
confidence.

Sunday Night: VFR. Chance SHRA and Isolated TSRA into early
evening.

Monday: VFR.

Monday Night: Mainly VFR, with areas MVFR possible. Slight
chance SHRA.

Tuesday: Mainly VFR, with local MVFR possible. Breezy. Slight
chance SHRA.

Tuesday Night through Wednesday: VFR.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Sunday Night/...High confidence.

1 pm update ...

Now ...
Showers and thunderstorm activity occurring across the outer waters.
Thunderstorm threat expected to continue over the next couple of
hours gradually shifting E out to sea. We'll see convection occur
later towards evening along the near shore, dissipating out over
the open waters overnight. More details below.

Today and tonight...
Pre-frontal SW winds 10-20 kt today but main concern is scattered
thunderstorms that will develop this afternoon first over E MA waters
then shifting S over S coastal waters late afternoon / evening.
Visibility reduced in showers thunderstorms with locally strong W
winds at or exceeding gale force, and rough seas. Winds turning
NW tonight.

Sunday...
Shifting winds from NW to N/NE over eastern MA waters and NW to
W over south coastal waters. Speeds below 20 kt. Another round
of showers / thunderstorms expected, especially over eastern MA
waters. Any thunderstorms will locally reduce visibility and
may be accompanied by hail and gusty NW winds at or exceeding
gale force.

Outlook /Monday through Wednesday/...Moderate confidence.

Sunday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers.

Monday: Winds less than 25 kt. Seas locally approaching 5 ft.

Monday Night through Tuesday: Winds less than 25 kt. Slight
chance of rain showers.

Tuesday Night through Wednesday: Winds less than 25 kt.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...None.

&&

SYNOPSIS...Sipprell/Frank
NEAR TERM...Sipprell
SHORT TERM...Frank
LONG TERM...Frank
AVIATION...Sipprell/Frank
MARINE...Sipprell/Frank
Hazardous weather outlook, Jun 29, 3:13 PM EDT, 1 hour 35 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
313 PM EDT Sat Jun 29 2019

CTZ002>004-MAZ002>024-026-RIZ001>008-301915-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
313 PM EDT Sat Jun 29 2019

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...This afternoon and tonight.

Scattered strong to severe thunderstorms are expected into early
this evening. The main threats will be locally strong to damaging
winds and large hail. Heavy rain may result in very localized street
flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered strong thunderstorms, some of which may become severe, are
expected from mid to late Sunday morning through Sunday afternoon.
Hail will be the primary concern with strong to locally damaging wind
gusts a secondary concern. Heavy rain may result in localized street
flooding.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ230>237-250-251-254>256-301915-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
313 PM EDT Sat Jun 29 2019

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...This afternoon and tonight.

A few strong to severe thunderstorms are possible across the waters
into this evening. Localized strong wind gusts and hail are the main
concerns.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered strong to severe thunderstorms are expected from late
Sunday morning into Sunday afternoon.. Large hail and locally strong
wind gusts are the main concerns.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Frank

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

In the hours before

Local storm report, Jun 29, 4:16 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
416 PM EDT SAT JUN 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             WARREN                  42.22N  72.19W
06/29/2019  M0.75 INCH       WORCESTER          MA   PUBLIC

0328 PM     HAIL             CARLISLE                42.53N  71.35W
06/29/2019  M0.75 INCH       MIDDLESEX          MA   AMATEUR RADIO

0405 PM     HAIL             NORTH ATTLEBORO         41.98N  71.33W
06/29/2019  M1.00 INCH       BRISTOL            MA   AMATEUR RADIO

&&

EVENT NUMBER BOX1902492 BOX1902491 BOX1902493

WS
Local storm report, Jun 29, 4:18 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
418 PM EDT SAT JUN 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     HAIL             NORTH ATTLEBORO         41.98N  71.33W
06/29/2019  M1.50 INCH       BRISTOL            MA   PUBLIC

&&

EVENT NUMBER BOX1902494

WS
Special weather statement, Jun 29, 4:27 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
427 PM EDT Sat Jun 29 2019

MAZ017>019-292115-
Eastern Plymouth MA-Northern Bristol MA-Western Plymouth MA-
427 PM EDT Sat Jun 29 2019

...STRONG THUNDERSTORM...

At 427 PM EDT, Doppler radar was tracking a strong thunderstorm over
Raynham, or over Taunton, moving east at 30 mph.

Nickel size hail and wind gusts up to 50 mph will accompany this
storm.

Locations impacted include...
Plymouth, Taunton, Bridgewater, Marshfield, Middleborough, Easton,
Norton, Pembroke, Duxbury, East Bridgewater, Raynham, Kingston,
Carver, Lakeville, Hanson, Halifax, Dighton, West Bridgewater,
Berkley and Plympton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.

Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.

These storms may intensify and become capable of producing damage.
Stay tuned for updated statements and possible warnings.

&&

LAT...LON 4182 7115 4200 7119 4209 7064 4201 7058
      4198 7061 4198 7063 4194 7052 4184 7052
TIME...MOT...LOC 2027Z 261DEG 27KT 4192 7107

Belk
Local storm report, Jun 29, 4:32 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
432 PM EDT SAT JUN 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             WARREN                  42.22N  72.19W
06/29/2019  M0.75 INCH       WORCESTER          MA   PUBLIC

0328 PM     HAIL             CARLISLE                42.53N  71.35W
06/29/2019  M0.75 INCH       MIDDLESEX          MA   AMATEUR RADIO

0400 PM     HAIL             LINCOLN                 41.92N  71.47W
06/29/2019  M1.75 INCH       PROVIDENCE         RI   PUBLIC

0405 PM     HAIL             NORTH ATTLEBORO         41.98N  71.33W
06/29/2019  M1.00 INCH       BRISTOL            MA   AMATEUR RADIO

0410 PM     HAIL             NORTH ATTLEBORO         41.98N  71.33W
06/29/2019  M1.50 INCH       BRISTOL            MA   PUBLIC

&&

EVENT NUMBER BOX1902492 BOX1902491 BOX1902495 BOX1902493 BOX1902494

WS
Local storm report, Jun 29, 4:38 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
438 PM EDT SAT JUN 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             WARREN                  42.22N  72.19W
06/29/2019  M0.75 INCH       WORCESTER          MA   PUBLIC

0328 PM     HAIL             CARLISLE                42.53N  71.35W
06/29/2019  M0.75 INCH       MIDDLESEX          MA   AMATEUR RADIO

0400 PM     HAIL             LINCOLN                 41.92N  71.47W
06/29/2019  M1.75 INCH       PROVIDENCE         RI   PUBLIC

0405 PM     HAIL             NORTH ATTLEBORO         41.98N  71.33W
06/29/2019  M1.00 INCH       BRISTOL            MA   AMATEUR RADIO

0410 PM     HAIL             NORTH ATTLEBORO         41.98N  71.33W
06/29/2019  M1.50 INCH       BRISTOL            MA   PUBLIC

0424 PM     TSTM WND GST     DEER ISLAND             42.34N  70.95W
06/29/2019  M59 MPH          ANZ230             MA   MESONET

&&

EVENT NUMBER BOX1902492 BOX1902491 BOX1902495 BOX1902493 BOX1902494
BOX1902496

WS
Local storm report, Jun 29, 4:48 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BOSTON/NORTON MA
448 PM EDT SAT JUN 29 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             WARREN                  42.22N  72.19W
06/29/2019  M0.75 INCH       WORCESTER          MA   PUBLIC

0328 PM     HAIL             CARLISLE                42.53N  71.35W
06/29/2019  M0.75 INCH       MIDDLESEX          MA   AMATEUR RADIO

0351 PM     HAIL             SCITUATE                41.80N  71.62W
06/29/2019  M1.00 INCH       PROVIDENCE         RI   AMATEUR RADIO

0400 PM     HAIL             LINCOLN                 41.92N  71.47W
06/29/2019  M1.75 INCH       PROVIDENCE         RI   PUBLIC

0404 PM     HAIL             CUMBERLAND              41.97N  71.46W
06/29/2019  M1.75 INCH       PROVIDENCE         RI   AMATEUR RADIO

0405 PM     HAIL             NORTH ATTLEBORO         41.98N  71.33W
06/29/2019  M1.00 INCH       BRISTOL            MA   AMATEUR RADIO

0410 PM     HAIL             NORTH ATTLEBORO         41.98N  71.33W
06/29/2019  M1.50 INCH       BRISTOL            MA   PUBLIC

0419 PM     HAIL             ATTLEBORO               41.94N  71.29W
06/29/2019  M1.00 INCH       BRISTOL            MA   AMATEUR RADIO

0424 PM     TSTM WND GST     DEER ISLAND             42.34N  70.95W
06/29/2019  M59 MPH          ANZ230             MA   MESONET

&&

EVENT NUMBER BOX1902492 BOX1902491 BOX1902497 BOX1902495 BOX1902498
BOX1902493 BOX1902494 BOX1902499 BOX1902496

WS

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 5:54 AM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Worcester19 min
Jun 29, 6:06 AM EDTSpecial Marine WarningBOX39 min
Jun 29, 6:22 AM EDTSpecial Weather StatementBOXSuffolk38 min
Jun 29, 8:03 AM EDTSpecial Weather StatementBOXPlymouth42 min
Jun 29, 1:14 PM EDTSpecial Marine WarningBOX46 min
Jun 29, 2:01 PM EDTSpecial Weather StatementBOXHampden29 min
Jun 29, 2:58 PM EDTSpecial Weather StatementBOXWorcester32 min
Jun 29, 3:09 PM EDTSpecial Weather StatementBOXMiddlesex36 min
Jun 29, 3:17 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Suffolk58 min
Jun 29, 3:21 PM EDTSevere Thunderstorm WarningBOXBristol, Plymouth54 min
Jun 29, 3:23 PM EDTSpecial Marine WarningBOX67 min
Jun 29, 3:35 PM EDTSevere Thunderstorm WarningBOXBristol, Norfolk55 min
Jun 29, 4:04 PM EDTSpecial Marine WarningBOX56 min
Jun 29, 4:08 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Plymouth, Suffolk52 min
Jun 29, 4:11 PM EDTSpecial Marine WarningBOX64 min
Jun 29, 4:11 PM EDTSpecial Weather StatementBOXMiddlesex34 min
Jun 29, 4:14 PM EDTSevere Thunderstorm WarningBOXBristol61 min
Jun 29, 4:21 PM EDTAreal Flood WarningBOXEssex, Middlesex58 min
Jun 29, 4:24 PM EDTAreal Flood WarningBOXEssex, Middlesex, Norfolk, Suffolk55 min
Jun 29, 4:27 PM EDTSpecial Weather StatementBOXPlymouth48 min
Jun 29, 4:46 PM EDTSpecial Marine WarningBOX59 min
Jun 29, 5:05 PM EDTSpecial Marine WarningBOX40 min
Jun 29, 5:16 PM EDTSpecial Marine WarningBOX44 min
Jun 29, 5:23 PM EDTSevere Thunderstorm WarningBOXBristol28 min
Jun 29, 5:40 PM EDTSpecial Marine WarningBOX35 min
Jun 29, 6:08 PM EDTSpecial Marine WarningBOX67 min
Jun 29, 6:09 PM EDTSpecial Marine WarningBOX44 min
Jun 29, 6:10 PM EDTSpecial Weather StatementBOXBarnstable50 min
Jun 29, 6:14 PM EDTSpecial Marine WarningBOX46 min
Jun 29, 6:14 PM EDTSpecial Weather StatementBOXDukes61 min
Jun 29, 7:51 PM EDTSpecial Marine WarningBOX39 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.